MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEXPRO 4MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEXPRO 4MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: contrast: hengrui co., ltd.Indeflator: merit.(b)(6).A device history could not be performed initially as the lot number was not provided.However, it has been obtained and is pending.The device is also available to be returned but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional procedure, when a 10mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter reached the lesion and pressure pump was pressurized; the balloon was found to have leaked.The procedure was completed by using another balloon and there was no patient injury.The indication for procedure was for opening of the left lower limbs artery occlusion.The 80% occluded lesion was moderately calcified with no vessel tortuosity.There was no difficulty removing the device from the packaging.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 1:1.A merit inflation device was used and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon could not be inflated at all and did not kink while being used.The balloon catheter was removed easily from the vessel and the devices.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
During an interventional procedure, when a 10mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter reached the lesion and pressure pump was pressurized; the balloon was found to have leaked.The procedure was completed by using another balloon and there was no patient injury.The indication for procedure was for opening of the left lower limb artery occlusion.The 80% occluded lesion was moderately calcified with no vessel tortuosity.There was no difficulty removing the device from the packaging.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The non-cordis contrast to saline ratio was 1:1.A merit inflation device was used, and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon could not be inflated at all and did not kink while being used.The balloon catheter was removed easily from the vessel and the devices.The product was returned for analysis.A non-sterile powerflex pro 10mm x 4cm 135 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the distal area of the balloon.Per sem analysis on the balloon leakage observed during the functional test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82156785 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during functional analysis as a leakage on the balloon outer surface was noted.The exact cause could not be determined.Sem analysis revealed scratch marks near the balloon rupture, it appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon likely calcified spicules located on the lesion.Based on the information available, it is likely vessel characteristics and procedural factors led to the events reported by the customer as evidenced by the results of device analysis.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.

Brand Name
POWERFLEXPRO 4MM15CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11029359
Report Number9616099-2020-04133
Device Sequence Number14339822
Product Code LIT
UDI-Device Identifier20705032059258
UDI-Public20705032059258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number4401004X
Device Lot Number82156785
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/28/2020
01/08/2021
01/22/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/05/2021
01/11/2021
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR